Skip to Content

Answers (1)

Official Answer by Drugs.com 7 Sep 2016

Yes, antibiotic treatment can often be associated with diarrhea, called antibiotic-induced diarrhea or antibiotic-associated diarrhea. Antibiotics destroy both good and bad bacteria in the gut, which can alter the normal balance in your intestines.

Normally, a mild case of soft stools or diarrhea occurs until the antibiotic treatment is complete. A more serious outcome of antibiotic-induced diarrhea is colitis, an inflammation of the colon, and an infection called Clostridium difficile (C. difficile).

Side effects of C. difficile may include severe, watery diarrhea, stomach cramps and tenderness, fever, weight loss, and pus or blood in your diarrhea.

If you have symptoms of C. difficile, contact your doctor immediately for further evaluation and treatment.

Votes: +0
Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Frequently Asked Questions

What is the difference between Flublok and Flublok Quadrivalent?

Posted 8 days ago 1 answerFAQ by Drugs.com

How do you calculate the dosage for Carnexiv?

Posted 8 days ago 1 answerFAQ by Drugs.com

What are the clinical benefits of Exondys 51?

Posted 8 days ago 1 answerFAQ by Drugs.com

How does Kyleena compare to Liletta, Mirena and Skyla?

Posted 8 days ago 1 answerFAQ by Drugs.com

What is the difference between Erelzi and Enbrel?

Posted 8 days ago 1 answerFAQ by Drugs.com